How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17769
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I am 52 years old now and the last year i have had pain with

Customer Question

i am 52 years old now and the last year i have had pain with intercourse.. walls seem too thin, burning, pain etc. i have taken estrogen cream for a year now vaginally
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Saha replied 1 year ago.

Hello,
Thank you for your question.
I am Dr Saha, I shall try my best to help you.

When did you last consult doctor?

Which lubricants or creams have you used?

Customer: replied 1 year ago.
my last exam was a year ago for my yearly pap smear etc. i have tried all kinds of lubricants...the pain and burning has nothing to do with how much lubrication i have... sometimes it is not as bad but definitely something is noticeably different.. been going on over a year now...very discouraged...
Customer: replied 1 year ago.
dr. told me not to use irritating soaps etc. and that still doesn't help..
Expert:  Dr. Saha replied 1 year ago.

Thank you for the valuable information.

Hormone level declines with age.

It is true that sex can be difficult after or around menopause.

Some measures can help to get more lubrication.

Before starting sex, foreplay, stimulation of the vagina by partner can increase the vaginal secretion.

Estrogen cream, lubricants usually help.

When those are not helping, I would suggest to take an examination by doctor again.

Kegel's exercise can be helpful.

Some position change can be helpful to get less symptoms.

You can learn it which position is comfortable.

Other measures like vaginal dilator can be used in the next step.

You can get them over the counter.

If it is needed your doctor can help in details about the dilator.

Please do not worry.

Sex can be a pleasure even in menopause too.

I hope this information will be helpful.

Please ask if you need any clarification.

Best wishes.

Customer: replied 1 year ago.
any ideas about the burning? it is internally... usually instant not from friction or dryness..
Expert:  Dr. Saha replied 1 year ago.

Is burning a new symptom?

Customer: replied 1 year ago.
No it is not a new symptom. The severity is greater at some times than others. It feels raw
Customer: replied 1 year ago.
I had a Pap smear when having these symptoms and nothing was abnormal
Expert:  Dr. Saha replied 1 year ago.

Sometimes, there can be an allergy to lubricant which can cause burning.

Thinning of the mucosa can be a factor.

Customer: replied 1 year ago.
what does a vaginal dilator do? i have tried different kinds of lube and no difference in them... i can use a huge amount of lube and it seems to make no difference.. what can i do for thinning mucosa?
Expert:  Dr. Saha replied 1 year ago.

Did you consult gynecologist recently?

Customer: replied 1 year ago.
i need to schedule my yearly exam so i will soon
Customer: replied 1 year ago.
she was no help a year ago so i have been trying to get answers elsewhere.....
Expert:  Dr. Saha replied 1 year ago.

You can make an appointment with another gynecologist.

If estrogen cream does not help, oral estrogen can be tried.

Vaginal dilator along with lubricant can help enlarge the vaginal space slowly so that you may not feel pain.

Customer: replied 1 year ago.
sounds like something to try.. and i think i will try another dr.... thank you:)
Expert:  Dr. Saha replied 1 year ago.

You are always welcome.

If you are satisfied, please leave an excellent rating.

Best wishes.